Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 231, NWS Louisville, KY

July 4, 2016Butler County, Edmonson County, Warren County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 4, 2016, 12:44 PM CDT for Butler County, Edmonson County, Warren County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2016, 12:44 PM CDT (17:44 UTC)
Expired
Jul 4, 2016, 1:15 PM CDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Butler County, KY, Edmonson County, KY, Warren County, KY

The radar

The Ft Campbell radar (KHPX), 88 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 12:41 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
797 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

167 
WUUS53 KLMK 041744
SVRLMK
KYC031-061-227-041815-
/O.NEW.KLMK.SV.W.0231.160704T1744Z-160704T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1244 PM CDT MON JUL 4 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 115 PM CDT

* AT 1244 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
  MORGANTOWN...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WOODBURY...RIVERSIDE...DIMPLE...BENLEO...BLACK GOLD...BIG REEDY...
  LEETOWN...JETSON...GUY AND ROCKLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3732 8644 3732 8632 3707 8625 3697 8665
      3715 8677
TIME...MOT...LOC 1744Z 246DEG 37KT 3707 8666 

HAIL...<.75IN
WIND...60MPH
 
$$

SCHOETTMER
2 follow-up statements
890 
WWUS53 KLMK 041758
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1258 PM CDT MON JUL 4 2016

KYC031-061-227-041815-
/O.CON.KLMK.SV.W.0231.000000T0000Z-160704T1815Z/
WARREN KY-BUTLER KY-EDMONSON KY-
1258 PM CDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR NORTHWESTERN WARREN...EAST CENTRAL BUTLER AND WESTERN EDMONSON
COUNTIES...

AT 1258 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
BROWNSVILLE...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
REEDYVILLE...RIVERSIDE...BENLEO...ANNA...BLACK GOLD...BIG REEDY...GIRKIN...
GLENMORE...ASPHALT AND BARREN RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3732 8644 3732 8632 3707 8625 3700 8652
      3722 8663
TIME...MOT...LOC 1758Z 244DEG 38KT 3716 8644 

HAIL...<.75IN
WIND...60MPH
 
$$

SCHOETTMER
129 
WWUS53 KLMK 041815
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 PM CDT MON JUL 4 2016

KYC031-061-227-041825-
/O.EXP.KLMK.SV.W.0231.000000T0000Z-160704T1815Z/
WARREN KY-BUTLER KY-EDMONSON KY-
115 PM CDT MON JUL 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WARREN...EAST
CENTRAL BUTLER AND WESTERN EDMONSON COUNTIES HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTH CENTRAL KENTUCKY.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3732 8644 3732 8632 3707 8625 3700 8652
      3722 8663
TIME...MOT...LOC 1814Z 246DEG 37KT 3716 8644 

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:38 PM CDT, 6 minutes earlier.

Area forecast discussion, Jul 4, 12:38 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
138 PM EDT MON JUL 4 2016

...Updated Aviation Discussion...

...Forecast Update...
Issued at 1040 AM EDT Mon Jul 4 2016

Parade of MCVs is shaping up with one paralleling I-70 from east-
central Illinois into west-central Indiana, and another swirl
evident over the Missouri Bootheel. Precip shield associated with
the lead disturbance currently affecting southern Indiana and
central Kentucky, with the strongest convection paralleling the Ohio
River from Clark County in Indiana down to Ohio County. This precip
is moving into areas that got some of the heavier rains last night,
so will watch closely for potential flooding problems. We seem to be
getting by with Flood Advisories as these rains affected some areas
of southern Indiana this morning.

That being said, with this precip moving through, and another wave
likely to generate additional precip this afternoon, we will likely
need a quick trigger on potential Flash Flood Warnings.
Yesterday's rains have knocked 1-hr Flash Flood Guidance to 1.5
inches or less in many spots, and that won't be hard to reach in
some of the stronger storms today. Will freshen up the Flash Flood
Watch but otherwise leave it as is. Extent of the ongoing precip will
limit our ability to destabilize, so severe potential is not looking
as great this afternoon. However given the very moist environment,
precip loading will be enough to generate locally damaging winds in
areas that get even the most marginal instability.

.SHORT TERM (Now through Tuesday)...
Issued at 300 AM EDT Mon Jul 4 2016

...STRONG TO SEVERE THUNDERSTORMS WITH TORRENTIAL RAINFALL EXPECTED
TODAY AND INTO TONIGHT...

...FLASH FLOOD WATCH EXPANDED TO COVER ENTIRE WFO LMK FORECAST AREA
AND EXTENDED IN TIME UNTIL TUESDAY MORNING...

East-west oriented line of convection continues to train across
southern Kentucky this morning.  The storms have been rather
progressive in their movement to the east, but light to moderate
rainfall will continue across our far southern KY counties along the
KY/TN border for the next several hours.  Further north, convection
has been rather sparse as the area it is in an area of subsidence in
the wake of the perturbation that moved through last evening.  This
lull in precipitation will be short lived as additional convection
associated with the low-level jet pushes into western KY this
morning and will start to affect our western counties in the next
few hours.  Temperatures remain rather mild this morning with most
locations in the lower 70s.  A few upper 60s were noted over our far
northern Bluegrass counties.

For today and tonight, decaying quasi-stationary frontal boundary
draped across the region is expected to further weaken while
shifting to the north.  This will effectively put the region solidly
in the warm sector.  Broad low-level moisture characterized by low-
mid 70 dewpoints will be well established across the region.  Model
proximity soundings show large warm cloud depths and perceptible
water values well over 2 inches across the area.  The model guidance
suggests that another weakening/sheared out mid-level perturbation
will move across the region today sparking another round of
convection with torrential rainfall.  Convection should intensify
throughout the day as diabatic heating increases...especially across
southern KY where a lesser amount of cloudiness may be found this
afternoon.

Overall environmental shear profiles are not as strong as what we
saw on Sunday.  However, 40-45kts of of mid-high level flow within
the progressive scheme will sustained updrafts with any convection
that develops.  Convective scheme looks to be multi-cellular
clusters...probably several in number moving across the region.
Given the overall moist profiles, the storms will likely become
precipitation loaded and as convective cores collapse will produce
scattered damaging wind gusts.  Convection will likely diminish in
intensity late tonight as the boundary layer stabilizes and the mid-
level perturbations head on off to the east.

QPF amounts will be rather impressive again today as storms will
have adequate moisture to work with.  Widespread amounts of 2-3
inches with locally higher amounts will be possible across the
region.  For this reason, the Flash Flood Watch has been expanded to
cover the entire forecast area and has been extended in time through
the overnight period tonight.  For more details, see the hydrology
section below.

Temperatures today will feature another gradient with upper 70s to
the lower 80s in the north with mid-upper 80s across the south.  The
gradient may not be all that uniform however as pockets of clearing
may develop.  Within those pockets, strong insolation could allow
temps to rise into the upper 80s to the lower 90s.  Overnight lows
tonight will remain mild with lows in the 70s.

For Tuesday, mid-level heights will attempt to rise a bit across the
region as mid-level ridge to the south attempts to expand to the
north.  Latest round of model data suggests that iso-sct storms will
be possible...but mainly focused across southern KY.  High will be
tempered by clouds but highs should warm into the mid-upper 80s.

.LONG TERM (Tuesday Night through Sunday)...
Issued at 306 AM EDT Mon Jul 4 2016

In the long term, the synoptic pattern across NOAM is forecast to
remain quite zonal across the mid-latitudes with a more amplified
pattern across the higher latitudes across Canada.  Mid-level ridge
across the southern latitude will attempt to raise heights across
the region through the period.  However, the progressive westerly
flow aloft will likely keep the ridge from building too far
northward this week.  Instead, we're likely to remain on the
northern edge of the mid-level ridge and several perturbations
within the flow will likely impact the region in the mid-late week
time frame.  Temporal timing in this time period with these
perturbations will remain rather poor as the models will struggle
with the individual disturbances moving within the flow.  As it
stands now, it appears that higher chances of precipitation look in
the offing for Thursday and into Friday.

The flow pattern looks to become more amplified by late week as
significant troughing looks to develop across the western CONUS and
a corresponding ridge develops in the nation's mid-section.  This
will allow heights to fall across the eastern CONUS and another
frontal boundary will head for the region as we get toward the
weekend.  This will further result in more convective chances as the
boundary sags through the region.  Main forecast challenge here is
whether the boundary clears the region or hangs up once again. Given
the pattern over the last few weeks and taking into account global
teleconnection patterns, it is more likely that the pattern will de-
amplify again with additional perturbations rolling through the
region by late in the weekend and into next week.  The net result
here is that while temperatures will be seasonal, precipitation is
likely to average above normal through the period.

Daily highs will warm into the upper 80s to near 90, with overnight
lows in the lower 70s.  Dewpoints through the week will remain
elevated and that could push daily afternoon heat indices near 100
at times.

&&

.AVIATION (18Z TAF Update)...
Issued at 138 PM EDT Mon Jul 4 2016

Rounds of showers and storms will continue to affect the TAF sites
through this afternoon and at least early evening as a steady plume
of moisture rides up the Ohio Valley from the SW. Precipitation is
focusing along a stalled frontal boundary, so repeated and
occasionally intense rainfall is expected. VIS could drop into the 1
to 2 mile range for brief periods in any T-storm, along with wind
gusts in the 40-50 mph range. Have included the best expected timing
for storms at each terminal, with lulls in between.

Precipitation coverage/intensity should diminish this evening, with
lower ceilings and some visibility restrictions possible. Will be
optimistic with cig/vis recovery by mid morning on Tuesday, however
low clouds may linger into the early afternoon if they become well
established overnight.

&&

.LMK Watches/Warnings/Advisories...
KY...Flash Flood Watch through Tuesday morning for KYZ023>043-045>049-
     053>057-061>067-070>078-081-082.

IN...Flash Flood Watch through Tuesday morning for INZ076>079-083-084-
     089>092.

&&

Update.........RAS
Short Term.....MJ
Long Term......MJ
Aviation.......BJS
Hazardous weather outlook, Jul 4, 2:25 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 AM EDT MON JUL 4 2016

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-050730-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
325 AM EDT MON JUL 4 2016 /225 AM CDT MON JUL 4 2016/

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA
TODAY. SOME OF THESE STORMS MAY BE STRONG TO SEVERE WITH DAMAGING
WINDS BEING THE PRIMARY SEVERE WEATHER HAZARD. IN
ADDITION...TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THE STORMS.
THIS HEAVY RAINFALL COMBINED WITH THE HEAVY RAINFALL ON SUNDAY
WILL POSE A RISK OF LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE EACH DAY THROUGH THE
END OF THE WEEK AS SEVERAL DISTURBANCES MOVE THROUGH A WARM, MOIST
ATMOSPHERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJ

In the hours before

Special weather statement, Jul 4, 11:52 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1252 PM EDT MON JUL 4 2016

KYZ041-041715-
FAYETTE-
1252 PM EDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAYETTE COUNTY...

AT 1251 PM EDT...A STRONG THUNDERSTORM WAS NEAR DUNBAR HIGH SCHOOL...
MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

THOSE ATTENDING OUTDOOR EVENTS IN LEXINGTON ARE IN THE PATH OF THIS
STORM AND SHOULD PREPARE FOR THE EXPECTED WEATHER CONDITIONS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3801 8430 3801 8431 3799 8433 3796 8432
      3798 8457 3799 8459 3806 8459 3809 8433
      3808 8433 3809 8431 3806 8428 3804 8429
TIME...MOT...LOC 1651Z 266DEG 36KT 3802 8464

SCHOETTMER
Local storm report, Jul 4, 11:55 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1255 PM EDT MON JUL 4 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     HEAVY RAIN       1 S PILOT KNOB          38.27N 86.35W
07/04/2016  M3.60 INCH       CRAWFORD           IN   TRAINED SPOTTER

            TOTAL SINCE 8 AM SUNDAY.

&&

RAS
Special weather statement, Jul 4, 11:56 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1256 PM EDT MON JUL 4 2016

KYZ040-041-047-048-057-041730-
MERCER-WOODFORD-FAYETTE-MADISON-JESSAMINE-
1256 PM EDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAYETTE...NORTHWESTERN
MADISON...JESSAMINE...SOUTHERN WOODFORD AND NORTHEASTERN MERCER
COUNTIES...

AT 1256 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES NORTH OF
HARRODSBURG...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...NICHOLASVILLE...FAYETTE MALL...VETERANS PARK...CADENTOWN...U K
ARBORETUM...CHEVY CHASE...WILMORE...KEENE AND ATHENS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3782 8432 3782 8468 3783 8468 3782 8470
      3782 8485 3792 8491 3807 8436 3792 8434
      3791 8435 3791 8434 3790 8435 3789 8433
TIME...MOT...LOC 1656Z 262DEG 32KT 3788 8482

SCHOETTMER
Special weather statement, Jul 4, 12:24 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1224 PM CDT MON JUL 4 2016

KYZ027-061-062-041800-
BUTLER-EDMONSON-GRAYSON-
1224 PM CDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL GRAYSON...
NORTHEASTERN BUTLER AND NORTHWESTERN EDMONSON COUNTIES...

AT 1224 PM CDT...A STRONG THUNDERSTORM WAS OVER MORGANTOWN...MOVING
NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MORGANTOWN...CASEY...LEE...WOODBURY...MONFORD...FLENER...ABERDEEN...
BROOKLYN...HULDEVILLE AND WELCHS CREEK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3725 8676 3741 8648 3723 8630 3718 8649
      3719 8650 3719 8652 3718 8654 3718 8656
      3719 8657 3718 8658 3718 8662 3717 8662
      3717 8661 3715 8661 3714 8667
TIME...MOT...LOC 1724Z 247DEG 27KT 3721 8665

ZT
Special weather statement, Jul 4, 12:28 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1228 PM CDT MON JUL 4 2016

KYZ061-070-071-041800-
BUTLER-WARREN-LOGAN-
1228 PM CDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN...
NORTHEASTERN LOGAN AND SOUTH CENTRAL BUTLER COUNTIES...

AT 1228 PM CDT...A STRONG THUNDERSTORM WAS 9 MILES NORTH OF
RUSSELLVILLE...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...ANDERSON...BLUE LEVEL...COOPERSTOWN...BUFFALO FORK...
CHANDLERS CHAPEL...GASPER...BENLEO...HADLEY AND HOMER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3687 8688 3703 8694 3714 8653 3698 8645
TIME...MOT...LOC 1728Z 250DEG 34KT 3697 8683

ZT
Local storm report, Jul 4, 12:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
142 PM EDT MON JUL 4 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     TSTM WND DMG     2 SW GLENSBORO          37.98N 85.09W
07/04/2016                   ANDERSON           KY   TRAINED SPOTTER

            STRUCTURE AND TREE DAMAGE... PUBLIC REPORT
            RELAYED BY SPOTTER.

&&

RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:01 PM CDTSevere Thunderstorm WarningLMKGrayson, Ohio29 min
Jul 3, 7:11 PM CDTAreal Flood AdvisoryLMKHardin, Meade2 hr
Jul 3, 7:25 PM CDTSpecial Weather StatementLMKBullitt35 min
Jul 3, 7:27 PM CDTTornado WarningLMKBreckinridge, Hardin18 min
Jul 3, 7:48 PM CDTSpecial Weather StatementLMKGrayson27 min
Jul 3, 7:59 PM CDTSpecial Weather StatementLMKNelson46 min
Jul 3, 8:15 PM CDTSpecial Weather StatementLMKHardin, Hart, Larue30 min
Jul 3, 8:26 PM CDTSpecial Weather StatementLMKWashington34 min
Jul 3, 9:02 PM CDTSpecial Weather StatementLMKMercer, Washington43 min
Jul 3, 9:21 PM CDTSpecial Weather StatementLMKTaylor24 min
Jul 3, 9:42 PM CDTSpecial Weather StatementLMKWarren33 min
Jul 4, 8:43 AM CDTAreal Flood AdvisoryLMKMeade6 hr
Jul 4, 10:19 AM CDTSpecial Weather StatementLMKGrayson26 min
Jul 4, 11:19 AM CDTSpecial Weather StatementLMKAnderson, Woodford26 min
Jul 4, 11:24 AM CDTSevere Thunderstorm WarningLMKAnderson, Fayette, Jessamine, Woodford36 min
Jul 4, 11:52 AM CDTSpecial Weather StatementLMKFayette23 min
Jul 4, 11:56 AM CDTSpecial Weather StatementLMKFayette, Jessamine34 min
Jul 4, 12:06 PM CDTAreal Flood AdvisoryLMKHart, Larue6 hr
Jul 4, 12:11 PM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Nicholas34 min
Jul 4, 12:24 PM CDTSpecial Weather StatementLMKButler36 min
Jul 4, 12:28 PM CDTSpecial Weather StatementLMKButler32 min
Jul 4, 12:53 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson37 min
Jul 4, 1:09 PM CDTAreal Flood AdvisoryLMKButler, Edmonson, Grayson, Hart, Warren66 min
Jul 4, 1:10 PM CDTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart, Warren35 min
Jul 4, 1:15 PM CDTSpecial Weather StatementLMKHart30 min
Jul 4, 1:20 PM CDTSevere Thunderstorm WarningLMKAllen, Edmonson, Logan, Simpson, Warren25 min
Jul 4, 1:44 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Metcalfe, Warren31 min
Jul 4, 1:49 PM CDTSpecial Weather StatementLMKHart26 min
Jul 4, 1:50 PM CDTSpecial Weather StatementLMKGreen25 min
Jul 4, 2:00 PM CDTSpecial Weather StatementLMKLogan30 min
Jul 4, 2:05 PM CDTSpecial Weather StatementLMKAllen, Monroe25 min
Jul 4, 2:07 PM CDTAreal Flood AdvisoryLMKBarren, Green, Hart, Metcalfe53 min
Jul 4, 2:10 PM CDTSpecial Weather StatementLMKGreen, Taylor35 min
Jul 4, 2:16 PM CDTSevere Thunderstorm WarningLMKAdair, Green, Taylor29 min
Jul 4, 2:27 PM CDTTornado WarningLMKAdair, Taylor18 min
Jul 4, 2:30 PM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Marion, Taylor30 min
Jul 4, 2:36 PM CDTAreal Flood AdvisoryLMKAdair, Green, Metcalfe, Taylor114 min
Jul 4, 2:39 PM CDTSpecial Weather StatementLMKAdair, Clinton, Cumberland, Russell2 hr
Jul 4, 2:41 PM CDTTornado WarningLMKAdair, Casey19 min
Jul 4, 2:54 PM CDTSevere Thunderstorm WarningLMKCasey, Lincoln, Russell51 min
Jul 4, 2:56 PM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Lincoln34 min
Jul 4, 3:24 PM CDTSevere Thunderstorm WarningLMKGarrard, Lincoln, Madison36 min
Jul 4, 4:05 PM CDTSevere Thunderstorm WarningLMKClinton, Cumberland25 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.